Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 108, NWS Pueblo, CO

August 4, 2011Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 4, 2011, 7:08 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2011, 7:08 PM MDT (01:08 UTC)
Expired
Aug 4, 2011, 8:15 PM MDT
In force
67 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Kiowa County, CO, Prowers County, CO

The radar

The Goodland radar (KGLD), 119 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 7:10 PM MDTTSTM WND DMG7 S Towner, CO1 INCH DIAMETER TREE LIMBS BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2478 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
-114 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WUUS55 KPUB 050108
SVRPUB
COC061-099-050215-
/O.NEW.KPUB.SV.W.0108.110805T0108Z-110805T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
708 PM MDT THU AUG 4 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 815 PM MDT

* AT 704 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES NORTHEAST OF HARTMAN...
  OR 30 MILES EAST OF LAMAR...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHERIDAN LAKE AND TOWNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3812 10205 3823 10233 3861 10230 3862 10205
      3861 10204 3834 10203 3813 10204
TIME...MOT...LOC 0108Z 206DEG 17KT 3826 10210
WIND...HAIL 60MPH <.50IN

$$
2 follow-up statements
585 
WWUS55 KPUB 050129
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
729 PM MDT THU AUG 4 2011

COC099-050138-
/O.CAN.KPUB.SV.W.0108.000000T0000Z-110805T0215Z/
PROWERS CO-
729 PM MDT THU AUG 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PROWERS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3826 10205 3826 10213 3827 10230 3853 10212
      3862 10205 3861 10204 3834 10203
TIME...MOT...LOC 0128Z 210DEG 18KT 3835 10207

$$

COC061-050215-
/O.CON.KPUB.SV.W.0108.000000T0000Z-110805T0215Z/
KIOWA CO-
729 PM MDT THU AUG 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN KIOWA
COUNTY UNTIL 815 PM MDT...

AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTH OF TOWNER...OR 35 MILES
NORTHEAST OF LAMAR...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  TOWNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3826 10205 3826 10213 3827 10230 3853 10212
      3862 10205 3861 10204 3834 10203
TIME...MOT...LOC 0128Z 210DEG 18KT 3835 10207
WIND...HAIL 60MPH <.50IN

$$
201 
WWUS55 KPUB 050208
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
808 PM MDT THU AUG 4 2011

COC061-050217-
/O.EXP.KPUB.SV.W.0108.000000T0000Z-110805T0215Z/
KIOWA CO-
808 PM MDT THU AUG 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIOWA COUNTY WILL
EXPIRE AT 815 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. HOWEVER A NEW SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
FOR THE SAME AREA.  

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PUEBLO.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
EASTERN KIOWA COUNTY UNTIL 845 PM.

LAT...LON 3826 10205 3826 10213 3827 10230 3853 10212
      3862 10205 3861 10204 3834 10203
TIME...MOT...LOC 0207Z 210DEG 18KT 3852 10194

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:52 PM MDT, 4 hours 16 minutes earlier.

Area forecast discussion, Aug 4, 2:52 PM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT THU AUG 4 2011

.SHORT TERM...
(TONIGHT AND FRIDAY)

...SHORT TERM CONCERNS REMAIN SLOW MOVING THUNDERSTORM COVERAGE AND
THE POTENTIAL FOR FLASH FLOODING TONIGHT WITH SOME DRIER AIR MOVING
INTO THE REGION TOMORROW...

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR DATA CONTINUES TO
INDICATE THE MONSOONAL MOISTURE PLUME EMBEDDED WITHIN THE WEAK
SOUTHWESTERLY FLOW ALOFT...HOWEVER DISTINCT DRYING IS NOTED ACROSS
SOUTHERN CALIFORNIA AND INTO THE WESTERN PORTIONS OF GREAT BASIN
ATTM. WATER VAPOR IMAGERY IS ALSO INDICATING A SHORT WAVE LIFTING
OUT ACROSS NORTHWESTERN COLORADO WITH ANOTHER DISTURBANCE LIFTING
OUT NORTHWESTERN NEW MEXICO ATTM. 12Z NCEP ANALYSIS CONTINUE TO
INDICATE PWATS SLIGHTLY LESS THAN YESTERDAY...HOWEVER ARE STILL
RUNNING AROUND 120 PERCENT OF NORMAL WITH 0.9 TO 1.25 INCHES ACROSS
THE REGION. AT THE SFC...WEAK TROUGHING IS NOTED ACROSS THE FAR SE
PLAINS ATTM WITH CAPES OF 1200-2500 EAST OF THE TROUGH AND WITH
CAPES UP TO 1000 ACROSS THE REST OF THE AREA.

TONIGHT...EMBEDDED DISTURBANCES CONTINUE TO MOVE ACROSS CENTRAL
COLORADO THIS EVENING AND INTO EASTERN COLORADO OVERNIGHT. THIS
SHOULD KEEP SCATTERED TO NUMEROUS STORMS FIRING OVER THE HIGHER
TERRAIN AND SPREADING ACROSS THE IMMEDIATE ADJACENT PLAINS THROUGH
THE EARLY EVENING...WITH STORMS DIMINISHING FROM WEST TO EAST
THROUGH THE OVERNIGHT. WITH THE CONTINUED AMPLE AVAILABLE MOISTURE
WITHIN THE FLOW ALOFT...WILL CONTINUE THE STILL LOCALLY HEAVY
RAINFALL WITH STORMS THIS EVENING...WITH THE POTENTIAL FOR FLASH
FLOODING...ESPECIALLY OVER THE PEAKS PEAK REGION AND THE SOUTHERN
I-25 CORRIDOR WHICH HAS SEEN THE MOST WIDESPREAD HEAVY RAINFALL OVER
THE PAST FEW DAYS. FURTHER EAST...MODELS INDICATING SFC TROUGH
TO STRENGTHEN AS IT MOVES INTO WESTERN KANSAS OVERNIGHT WITH
CONVERGENCE ALONG TROUGH AND A DEVELOPING LOW LEVEL JET AIDING IN
CONVECTION THIS EVENING AND OVERNIGHT. WITH THAT...HAVE KEPT HIGHER
POPS ACROSS THE FAR SE PLAINS OVERNIGHT...WHICH WILL ALSO HAVE THE
POTENTIAL FOR A FEW STRONGER CELLS PRODUCING GUSTY WINDS TO AROUND
50 MPH AS WELL AS LOCALLY HEAVY RAIN AND SMALL HAIL.

FRIDAY...LATEST MODELS PICKING UP ON THE DRIER AIR MOVING INTO THE
REGION AND HAVE REALLY BACKED OFF ON QPF ACROSS THE AREA. STILL
THINK WILL SEE SCATTERED STORMS ACROSS THE HIGHER TERRAIN IN THE
AFTERNOON WITH ISOLATED STORMS POSSIBLE ON THE PLAINS. STORMS TO BE
HIGHER BASED AND PRODUCING MUCH LESS PRECIPITATION THAN THE PAST
SEVERAL DAYS...WITH SOUNDINGS ACROSS THE PLAINS INDICATING WESTERLY
FLOW ALOFT HELPING TO MIX OUT DEW PTS INTO THE LOWER 40S AND 50S
TOMORROW AFTERNOON ACROSS THE PLAINS AND 30S ACROSS THE HIGHER
TERRAIN.

.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

FLOW ALOFT TRANSITIONS FROM QUASI-ZONAL FLOW EARLY IN THE EXTENDED
TO NORTHWEST FLOW ALOFT BY MID WEEK NEXT WEEK. UPPER HIGH CENTERED
OVER THE GULF COAST STATES GRADUALLY SHIFTS WESTWARD TO NORTHWESTERN
OLD MEXICO BY TUESDAY. MODELS CONTINUE TO SHOW A TREND TOWARD A MUCH
DRIER AIRMASS BY THIS WEEKEND WITH MONSOON MOISTURE SUPPRESSED TO THE
SOUTH OF THE CWA.

SOME DIFFERENCES IN THE MODELS TODAY AS THEY ARE HAVING RUN TO RUN
CONTINUITY ISSUES WITH FRONTAL PASSAGE THAT IS NOW EXPECTED
MONDAY AFTERNOON. MODELS DO KEEP WEAK SURFACE TROF THROUGH THE
EASTERN PLAINS THROUGH THE WEEKEND WITH LINGERING LOW LEVEL
MOISTURE IN THE FAR EASTERN PORTION OF THE CWA. WITH UPPER LEVELS
DRYING CONSIDERABLY...WILL KEEP ONLY LOW POPS IN THE FORECAST FOR
THE CWA. ANY STORMS THAT DO DEVELOP WILL NOT BRING THE HEAVY RAIN
THREAT AS THEY HAVE DONE THIS WEEK...DUE TO THE LACK OF DEEP
MOISTURE. WILL ALSO WAIT TO SEE HOW MODELS HANDLE TROF MOVING
THROUGH THE NORTHERN PLAINS AND TIMING OF THE FRONTAL PASSAGE
BEFORE INCREASING POPS OVER THE EASTERN PLAINS.

BY WEDNESDAY AND THURSDAY...THE FLOW ALOFT BECOMES NORTHWESTERLY WITH A
BETTER CHANCE OF THUNDERSTORMS AND POSSIBLY SOME SEVERE WEATHER
ON THE PLAINS.

VERY WARM TEMPERATURES RETURN THIS WEEKEND...WITH READINGS IN THE
90S AND AROUND 100 ON THE PLAINS. COOLER MOUNTAINS AND WEST. HIGHS
WILL DROP BACK 5 TO 10 DEGREES FOR THE TUESDAY-THURSDAY TIME
PERIOD. STARK

&&

.AVIATION...
EXPECTING STORMS TO AFFECT THE TAF SITES BETWEEN 23Z-03Z
TIMEFRAME...ESPECIALLY ALS AND COS...WITH SLOWLY CLEARING SKIES FROM
WEST TO EAST THROUGH THE OVERNIGHT HOURS AS MINOR EMBEDDED
DISTURBANCES MOVE ACROSS THE CENTRAL COLORADO THIS EVENING AND OUT
ACROSS THE FAR SE PLAINS LATER TONIGHT. THERE WILL AGAIN BE THE
POTENTIAL FOR PATCHY FOG ACROSS THE EASTERN PLAINS AS LOW LEVEL
MOISTURE REMAINS IN PLACE...THOUGH NOT CONFIDENT ENOUGH THE INCLUDE
IN TAFS ATTM. STORMS TOMORROW TO BE MORE FOCUSED ACROSS THE HIGHER
TERRAIN AS AVAILABLE MOISTURE CONTINUES TO THIN OUT ACROSS THE
REGION. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ081>085-087-
088-094.

&&

23/40
Hazardous weather outlook, Aug 4, 11:53 AM MDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
1153 AM MDT THU AUG 4 2011

COZ058>089-093>099-051300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1153 AM MDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON

A FLASH FLOOD WATCH REMAINS IN EFFECT THIS AFTERNOON THROUGH THIS
EVENING FOR EL PASO...TELLER...PUEBLO...FREMONT...HUERFANO AND LAS
ANIMAS COUNTIES.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP OVER THE HIGHER TERRAIN THIS AFTERNOON...WHICH ARE EXPECTED
TO MOVE OUT ACROSS THE EASTERN PLAINS THIS EVENING AND OVERNIGHT.
THESE SLOW MOVING STORMS WILL HAVE THE TO POTENTIAL TO PRODUCE
HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR
POSSIBLE...UNDER THE STRONGEST STORMS. THIS WILL AGAIN POSE THE
THREAT OF FLASH FLOODING...ESPECIALLY OVER AREAS WITH POOR DRAINAGE
AND WHERE HEAVY RAIN HAS OCCURRED OVER THE PAST FEW DAYS. IN ADDITION
TO HEAVY RAINFALL...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING...WIND GUSTS TO AROUND 40 MPH AND PEA SIZE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY THROUGH WEDNESDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED EACH DAY ACROSS SOUTHERN COLORADO. LOCALLY
HEAVY RAINS...MAINLY ON FRIDAY...AND LIGHTNING APPEAR TO BE THE PRIMARY
CONCERNS WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THROUGH THIS EVENING FOR ALL OF SOUTHEAST COLORADO.

23/23

In the hours before

Special weather statement, Aug 4, 2:39 PM MDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT THU AUG 4 2011

COZ094-042115-
EASTERN LAS ANIMAS COUNTY-
239 PM MDT THU AUG 4 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRANSON...OR 36 MILES EAST OF TRINIDAD...
WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

THE STRONG STORM WILL IMPACT BRANSON AND RURAL AREAS OF SOUTH
CENTRAL LAS ANIMAS COUNTY.

HEAVY RAIN...WINDS AROUND 50 MPH AND SMALL HAIL ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 4, 3:46 PM MDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT THU AUG 4 2011

COZ081-084-042245-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500
FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
346 PM MDT THU AUG 4 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...EXTREME NORTH CENTRAL COLORADO SPRINGS.

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONUMENT...OR 17 MILES NORTH OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  EXTREME NORTH CENTRAL COLORADO SPRINGS.
  BLACK FOREST.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 4, 5:55 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT THU AUG 4 2011

COZ098-050030-
LAMAR VICINITY/PROWERS COUNTY-
555 PM MDT THU AUG 4 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF GRANADA...OR 19 MILES
SOUTHEAST OF LAMAR...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRANADA.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 4, 7:00 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
700 PM MDT THU AUG 4 2011

COZ096-098-050130-
EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY-
700 PM MDT THU AUG 4 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF HARTMAN...OR 28 MILES EAST
OF LAMAR...WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  TOWNER.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:39 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers66 min
Aug 5, 2:30 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.